Need Help Regarding Treatment Of Hormonal Acneehormonal acne treatment spironolactone ocp antibiotic benzoyl peroxide cyst oily skin
Posted 26 December 2011 - 10:08 AM
Option 1. Use of an oral contraceptive pill alone or along with spironolactone (like aldactone, spiro etc.). Which OCP is best for acne? But, the problem with this is increased risk. I have certain doubts regarding this treatment:
1). how long should i use it
2).once i stop the medicine, will my acne return
3). is it safe to use any other medicine along with it. I used to use fluticasone, ibuprofen etc., which i found should not be used with spironolactone
4). any major side effects other than dizziness, headache, nausea etc.
Option 2. Use of an antibiotic along with benzoyl peroxide. I am confused about the oral antibiotic to be used along with bp. Tetracycline, minocycline, doxycycline, erythromycin or azithromycin ? I think, this option will be comparitively safe to use. How long should i use the antibiotic to see the effect. I think, once my acne get reduced, i will stop the antibiotic and continue with bp. Is bp safe to use as a part of regimen throughout my life or if i stop using bp, will my acne return? which cleanser is best to use along with bp?
Instead of going to a dermatologist, i want to select an option from this. This is bcoz, whenever i go 2 a dematologist, they will prescribe me so many creams which are not so effective and i used 2 become resistant to them.
So please share your opinion about this.
Posted 26 December 2011 - 11:32 AM
I think you should take the antibiotic/benzoyl peroxide route first. What many people overlook is that antibiotics are also anti inflammatory which means they will reduce swelling and almost completely eliminate inflamed acne, whilst killing the bacteria that causes acne (p.acnes). Benzoyl Peroxide used with an antibiotic will without doubt provide maximum results, as benzoyl peroxide creates an oxygenated environment in which p.acnes cannot survive in. An antibiotic could probably curb an initial breakout from the BP.
As for how long it takes for an antibiotic to work, normally around 3 to 4 weeks, but may be sooner or later depending on the individual. Benzoyl Peroxide, results are quick, and your acne will begin to clear within a few days, but again this depends on the individual. Your doctor will make a judgement on what antibiotic to give you and of how much and for how long.
My general rule of thumb would be to use until clear, and then see your doctor again for help with getting off the antibiotics & benzoyl peroxide.
Edited by Avenger, 26 December 2011 - 11:34 AM.
Posted 26 December 2011 - 11:38 AM
1) As long as necessary; for some it's until they outgrow acne, for others it's until they're interested in starting a family. This will depend entirely on you and your needs.
2) Yes - assuming you haven't outgrown it. BCs don't permanently effect the production of hormones.
3) Spironolactone has just a few drug interactions (none immediately life-threatening, but still worth avoiding): Coreg, Cymbalta, Lexapro, and ethanol. It's also contraindicated in those with acidosis, diabetes, electrolyte imbalances, hyperkalemia, liver disease, and renal dysfunction. See http://www.drugs.com...onolactone.html.
4) Nothing you're probably not aware of (diarrhea, drowsiness, headache, nausea, etc.). See http://www.drugs.com...de-effects.html.
Tetracyclines are a class of antibiotics; tetracycline is an antibiotic. Doxycycline, minocycline, and tetracycline are the standards in antibiotic treatment of acne (out of these, minocycline has the greatest bioavailability, being fat soluble). Erythromycin is usually applied topically. When taken orally, antibiotics are not effective long-term solutions (promoting antibacterial resistance within P. acnes), though results are usually seen within the first 4 weeks. When applied topically (in conjunction with an antimicrobial like benzoyl peroxide), however, they can be effective in managing acne in the long-term. Gentle cleansers such as Cetaphil are most appropriate while using BP (in addition to a strong moisturizer).
As with the aforementioned BC, discontinuing therapy with BP will result in the recurrence of your acne (unless, again, you've outgrown it).
Edited by nomit, 26 December 2011 - 11:38 AM.
Posted 26 December 2011 - 05:56 PM
ive been on 4 different kind of birth control-pills and none worked,dianette was the only one worked slightly, i used cilest for months and it made me look terrible.
im on agnus cactus pills there really cheap you can get them online or at holland and barrettes or organic stores their natural herbal pills they have ginger root or something google -.- there for people who suffer from hormonal acne, irrerguar periods etc
hope that helped a bit
ps i also have used bp tons and have just ordered dans as the others just kill my skin
Posted 26 December 2011 - 07:24 PM
Option 2- I do not think antibiotics are the way to go. There are many harmful strains of bacteria that have developed resistance to antibiotics because antibiotics have been misused and over prescribed. Antibiotics are very hard on your kidneys. My cousin was on and off them for years due to kidney stones and infections, and went into full blown kidney failure. Almost everyon I know that took antibiotics for acne did not have success. Then they go through more antibiotics, damaging their kidneys. With benzoyl peroxide, I would HAVE to recommend Dan's BP. I am allergic to BP, but I did the regimen earlier this year and had 100% clear skin. The BP is amazing, but it is VERY drying. It's questioned whether or not it goes into your bloodstream, but I don't know. Even though I had to stop using it (got a rash everywhere I applied it) it is really a great product and worth your money.
Overall, I don't think there is really any regimen that you do ONE time and then you will never have acne again. I was on accutane in 2009, 20 mg day for 3 months and my acne came back. Granted I wasn't on a high dose nor on it for a long time, but still....I chose the LAST resort and it still wasn't cured. So if you take birth control, you have to give it time to work. And when you go off it, you will need to be aware of the possiblitiy of breaking out. If your on antibiotics, be prepared for all the other infections you get (like yeast infections), stomach problems, and kidney issues that are side effects. With BP, your skin will need to get used to it so start it out slow. I think all these things you would need to continually do to keep clear skin. Know what I ,mean?
anyways, you can always message me if you have questions!
Posted 27 December 2011 - 12:31 AM
this is true. please whatever you do, do not use oral antibiotics for acne. long term use will destroy your stomach and give you health problems far worse than acne long term. and also your acne will come back.
Posted 27 December 2011 - 05:04 AM
Posted 02 January 2012 - 10:50 PM
Posted 03 January 2012 - 06:39 PM
My derm also told me my acne was hormonal and he was 100% WRONG
Edited by gia1, 03 January 2012 - 06:40 PM.
Posted 03 January 2012 - 06:59 PM
I second this! In my opinion, hormonal acne (if that's what you have) should be treated/cured. Not covered up with BCP and antibiotics. I've had great luck my naturopath, I'm mostly clear.
Before taking anything orally best to try other options. I took spiro and got extremely sharp pains in my breasts and my face started breaking out worse and i only took it for about 12 days. I also took antibiotics and ended up getting candida which i am now on the candida diet and taking pro biotics and other supplements and am completely clear of acne (the only thing that ever cleared me up). Did you ever consider seeing a nutritionist or holistic doctor. All I can say is everything the derms gave me made it worse and screwed up my stomach. Once i went all natural a little over 2 months ago my skin has been amazing NO JOKE. You could also be allergic to certain foods or caffeine. All i can say is conventional doctors don't always have the answer and long term use of medications is not a healthy option especially for your gut and liver. At 45 years old i am paying the price for what derms deemed was perfectly safe to take. good luck in what ever you choose.
My derm also told me my acne was hormonal and he was 100% WRONG
Also tagged with one or more of these keywords: hormonal acne, treatment, spironolactone, ocp, antibiotic, benzoyl peroxide, cyst, oily skin
Emotional and psychological effects of acne →
Acne Specifics →
Back/Body/Neck acne →
The Regimen @ Acne.org →
Store brand Regimen supplies →
Acne and its treatments →
Other acne treatments →
Personal anti-acne logs →
Personal logs →
The Regimen @ Acne.org logs →
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users